Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Taken Concerta to help concentration. Now headache. Worried about abnormal heartbeat

Hi, thanks for helping me out. So I m a college student and am in the middle of exams and super stressed so one of my friends gave me a concerta pill to try to see if it would help me get my work done. Now I m usually not a recreational drug user so I was hesitant but I did some research just so I knew what I would be putting into my body and what to expect and decided to try it just once to see if it would help me get through all my work. I took a 54mg concerta pill this morning around 10:45am and it didn t really do anything until about 3:30pm. It didn t affect my productivity, but around 3:30 I started getting a bunch of side effects. I was fidgeting and jittery and could not keep myself from grinding my teeth . I tried to eat dinner at 4:30/5pm and couldn t really eat anything, felt extremely irritable and still jittery. At about 7pm I began to get worried and I checked my pulse and it was at around 140 bmp resting rate. This worried me significantly so I consulted with an emt friend who told me to keep checking it to see if it would go down. By 9pm It had gone down to 120 and is now (3am) at 95-100 which is still pretty high but not abnormal. There was no pounding or irregular heartbeat though. Back at about 12:30am I developed a bit of a headache but it had since then gone away mostly. Other than what I ve listed I haven t had any other aide effects, at least not that I ve noticed. I would like to try to go to sleep but am worried that my heart will go back up or some other serious problem might happen while I m asleep and I won t know it. Should I be worried about that? It seems to be wearing off (the teeth grinding stopped at about 9 or 10pm and my heart has gradually slowed down to about normal). Can I safely try to go to bed without anything serious potentially happening while I m asleep and wont notice or be able to call someone?
Asked On : Wed, 19 Dec 2012
Answers:  1 Views:  139
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
u had the side effects of the drug concerta .. it is methylphenidate which is a central nervous system activator since it was the first time , u had experienced the irritability and jitteriness with more severity ,and even ur knowledge of taking the tablet fr a particular purpose has aggravated the effects..
anyways u can sleep freely as u r ok now and nothing to worry furthe with this dosage u hv taken ..
i suggest u nt to take any such medications without doctor advice..actually it should b taken only as a medication to some diseases and not generally..
all the best..
Answered: Thu, 20 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor